New to the Board

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

New to the Board

Postby Sandi » Tue Oct 01, 2013 7:54 pm

I need some supportive advice as what to do next in my search of putting a name to my illnesses. I'm a Type I Diabetic (14 yrs.) on the pump, last summer 2012 I started experiencing sever hot flashes, mood swings, with severe muscle tightness in my legs, also right eye pain. After my OB did hormone testing my test came back completely hormone depleted except for testosterone. The Dr was so shocked she made me wait a few more months thinking this couldn't be right, five mo later symptoms were worse, and was diagnosed with Uveitis. My OB did the test again and this time showed 0 across the board I stopped making LH, FSH, Progesterone and Estogen completely. She put me on HRTs at age 37. I have always. Even active I run, take spin classes, weight exercises etc. By the time Nov came I started hvg problems getting up from a seated position the fatigue and pain were so severe during the day I lived on caffeine. The Rheumo thinks I have fibromyalgia. I tried asprin to help with the pain because Naproxen or flexeril were helping. Bayor Apsrin Back and Pain were the only drug that helped with the fatigue. I and an MRI done that showed a white matter lesion on the Frontal lobe. They put me on Methotrexate for my Uveitis. I have horrible dizziness when driving and sometimes feel as if thi gs are moving, when they are not. Do I need to see if I actually have MS? My symptoms are getting worse especially if I have to go off my Asprin regimine. Please any advice. Thanks
Sandi
Newbie
 
Posts: 2
Joined: Tue Oct 01, 2013 7:30 pm

Re: New to the Board

Postby CaliReader » Wed Oct 02, 2013 8:40 am

I'm sorry you're having such a hard time. I have no idea whether the hormone issues and diabetes by themselves could cause all this. And I don't know whether it's worth it to you to corner a neurologist and make him or her test for MS. A diagnosis would not change your symptoms, but it would give you a road map and a name for it, if this is MS. There are also drugs which may slow down the disease. They don't make anyone feel better.

If you want help with your symptoms, you should go back to your primary care doctor and ask for help with the dizziness and pain. If you want to know about MS, you should get a referral to a neurologist and get a neurological exam, an MRI of your spine, blood tests and possibly a lumbar puncture. Also go back to your ophthalmologist and ask about MS.

I hope you get some help with your symptoms and feel better soon.
CaliReader
Family Elder
 
Posts: 194
Joined: Fri Nov 02, 2012 4:30 pm

Re: New to the Board

Postby lyndacarol » Wed Oct 02, 2013 1:02 pm

Sandi wrote:I need some supportive advice as what to do next in my search of putting a name to my illnesses. I'm a Type I Diabetic (14 yrs.) on the pump, last summer 2012 I started experiencing sever hot flashes, mood swings, with severe muscle tightness in my legs, also right eye pain. After my OB did hormone testing my test came back completely hormone depleted except for testosterone. The Dr was so shocked she made me wait a few more months thinking this couldn't be right, five mo later symptoms were worse, and was diagnosed with Uveitis. My OB did the test again and this time showed 0 across the board I stopped making LH, FSH, Progesterone and Estogen completely. She put me on HRTs at age 37. I have always. Even active I run, take spin classes, weight exercises etc. By the time Nov came I started hvg problems getting up from a seated position the fatigue and pain were so severe during the day I lived on caffeine. The Rheumo thinks I have fibromyalgia. I tried asprin to help with the pain because Naproxen or flexeril were helping. Bayor Apsrin Back and Pain were the only drug that helped with the fatigue. I and an MRI done that showed a white matter lesion on the Frontal lobe. They put me on Methotrexate for my Uveitis. I have horrible dizziness when driving and sometimes feel as if thi gs are moving, when they are not. Do I need to see if I actually have MS? My symptoms are getting worse especially if I have to go off my Asprin regimine. Please any advice. Thanks

Welcome to ThisIsMS, Sandi. You have found a supportive group; CaliReader offers you good advice.

You may not have MS at all. I am not sure there is any advantage to hanging that diagnosis on your symptoms. Since the cause of MS is unknown, I don't believe there are any effective drugs for it.

I am not diabetic, but I am especially interested in your use of the insulin pump. Is it checked periodically to see that it is operating properly? Could it be releasing too much insulin at a time? Does your endocrinologist order a fasting blood insulin test regularly to make sure there is no excess insulin in your bloodstream? My test results for every fasting blood insulin test have always been above the optimal level of 3 UU/ML. I attribute my neurological symptoms to excess insulin.

Since NSAID drugs can damage the lining of the intestines (and you list using quite a few), has a physician checked for Intestinal Permeability? By the way, white matter lesions can appear with intestinal problems (and with MS, migraines, and many problems). You mentioned being on methotrexate for uveitis; I know it is quite a powerful drug. Your next sentence mentions "horrible dizziness" – have you checked the drug insert or with your pharmacist to see if dizziness could be a side effect?

If your GP is a "disease detective," be persistent – I wish you all the best.
My hypothesis: excess insulin (hyperinsulinemia) plays a major role in MS, as developed in my initial post: http://www.thisisms.com/forum/general-discussion-f1/topic1878.html "Insulin – Could This Be the Key?"
User avatar
lyndacarol
Family Elder
 
Posts: 2260
Joined: Thu Dec 22, 2005 4:00 pm

Re: New to the Board

Postby Sandi » Thu Oct 03, 2013 7:28 am

Thanks for all of your advice. I do have a A1c done every three mo for my diabetes, I also test 4-6 xs a day.. I was told in the hospital a few wks ago
I had to stop taking aspirin because now I have Barrett's Esophagus. Because
I had to get off Aspirin my symptoms came back
Ten fold. The newest symptom is my ability to use my vocal cords.
Because my blood sugars are ok, my pancrease doesn't
Make any insulin). I was told none of these auto
autoimmune issues hv anything to do with my insulin dependent diabetes. The amazing thing
I can't stand the pain, so I started taking aspirin Monday night. My vocal cords are better and I'm not so exhausted and sore during the day. The reason I need a dx if it is ms so of the meds I'm on aren't helping the illness.
Thats why I would like to know. Thanks for your responses.
Sandi
Newbie
 
Posts: 2
Joined: Tue Oct 01, 2013 7:30 pm

Re: New to the Board

Postby lyndacarol » Thu Oct 03, 2013 1:55 pm

Sandi wrote:Thanks for all of your advice. I do have a A1c done every three mo for my diabetes, I also test 4-6 xs a day.. I was told in the hospital a few wks ago
I had to stop taking aspirin because now I have Barrett's Esophagus. Because
I had to get off Aspirin my symptoms came back
Ten fold. The newest symptom is my ability to use my vocal cords.
Because my blood sugars are ok, my pancrease doesn't
Make any insulin). I was told none of these auto
autoimmune issues hv anything to do with my insulin dependent diabetes. The amazing thing
I can't stand the pain, so I started taking aspirin Monday night. My vocal cords are better and I'm not so exhausted and sore during the day. The reason I need a dx if it is ms so of the meds I'm on aren't helping the illness.
Thats why I would like to know. Thanks for your responses.

Sandi, if you have been tested and know that you produce absolutely NO insulin, you may be interested in the work of Dr. Denise Faustman, Director of the Immunobiology Laboratory in Boston, who seems to have found a way to restore insulin production and, thereby, reverse type I diabetes.
In the following interview she is talking about using multiple BCG vaccines: http://www.myfoxboston.com/story/192352 ... t-diabetes

Here is a Bloomberg article with more details: http://www.bloomberg.com/news/2012-08-0 ... or-tb.html

I know that this vaccine (for tuberculosis) is required for school-age children in the UK. The possibility of getting this BCG vaccine or getting into one of Faustman's trials might make an interesting discussion with your endocrinologist at your next appointment.
My hypothesis: excess insulin (hyperinsulinemia) plays a major role in MS, as developed in my initial post: http://www.thisisms.com/forum/general-discussion-f1/topic1878.html "Insulin – Could This Be the Key?"
User avatar
lyndacarol
Family Elder
 
Posts: 2260
Joined: Thu Dec 22, 2005 4:00 pm


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service